Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 91, NWS Jackson, MS

August 13, 20104 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 13, 2010, 4:44 PM CDT for 4 counties in Mississippi. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2010, 4:44 PM CDT (21:44 UTC)
Expired
Aug 13, 2010, 6:45 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Clarke County, MS, Jasper County, MS, Lauderdale County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 5:00 PM CDTFLASH FLOOD4 Wsw Meridian, MSREPORT OF STANDING WATER AT INTERSECTION OF INTERSTATES 59 AND 20 NEAR MERIDIAN...WITH 3 ACCIDENTS REPORTED.
Aug 13, 5:30 PM CDTFLASH FLOODMeridian, MSREPORT OF SEVERAL VEHICLES TRAPPED DUE TO FLASH FLOODING IN MERIDIAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2147 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WGUS54 KJAN 132144
FFWJAN
MSC023-061-075-101-132345-
/O.NEW.KJAN.FF.W.0091.100813T2144Z-100813T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT FRI AUG 13 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF QUITMAN...
  NORTHEASTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHWESTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF MERIDIAN...
  SOUTHEASTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 645 PM CDT

* AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED  
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM  
SABLE TO MEEHAN...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF  
MERIDIAN TO 9 MILES WEST OF MERIDIAN...MOVING WEST AT 10 MPH.  
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE   
INCHES...HAVE OCCURRED IN THE PAST HOUR. SEVERAL STREETS HAVE BEEN 
FLOODED IN THE MERIDIAN AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAVOY
  AND STONEWALL

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3199 8864 3226 8910 3250 8882 3245 8862
      3222 8848

$$

COHEN
1 follow-up statement
886 
WGUS74 KJAN 132254
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT FRI AUG 13 2010

MSC023-061-075-101-132345-
/O.CON.KJAN.FF.W.0091.000000T0000Z-100813T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARKE MS-JASPER MS-NEWTON MS-LAUDERDALE MS-
554 PM CDT FRI AUG 13 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHWESTERN LAUDERDALE...SOUTHEASTERN NEWTON...NORTHEASTERN JASPER
AND NORTHERN CLARKE COUNTIES...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM SABLE TO MEEHAN...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH
OF QUITMAN TO 10 MILES WEST OF MERIDIAN. THE STORMS WERE NEARLY
STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO
FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS. FLOODING HAS 
ALREADY BEEN REPORTED IN THE MERIDIAN AREA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUQUALENA...SAVOY...ZERO...INCREASE...NELLIEBURG AND MARION

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3199 8864 3226 8910 3250 8882 3245 8862
      3222 8848

$$

COHEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:14 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 13, 3:14 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT FRI AUG 13 2010

...EXCESSIVE HEAT TO CONTINUE IN THE DELTA INTO THE WEEKEND...AND
EXPAND OVER MUCH OF THE AREA BY SUNDAY...

.SHORT TERM...COMPLEX FORECAST SCENARIO THIS AFTERNOON WITH MULTIPLE
WEATHER HAZARDS TO CONTEND WITH. FIRST OFF AS EXPECTED MORNING
CONVECTIVE BAND FROM N OF JAN TO N OF HEZ HAS DISSIPATED...WITH NEW
CONVECTION FIRING IN A RING ON THE DIFFERENTIAL HEATING BOUNDARY
SURROUNDING IT. A FEW POTENT STORMS HAVE BEEN OBSERVED DUE TO THE
DECENT INSTABILITY AND EXCESSIVE MOISTURE WITH PW VALUES OVER 2.5
INCHES AREAWIDE. COULD HAVE A FEW SVR AND FLASH FLOOD REPORTS INTO
THE EVENING...BUT EXPECT THIS ACTIVITY TO GRADUALLY DIMINISH WITH
LOSS OF DAYTIME HEATING. HOWEVER...GIVEN THE TROPICAL MOISTURE OVER
THE AREA AND THE PROXIMITY OF THE CIRCULATION ASSOCIATED WITH OLD TD
5...EXPECT THAT ACTIVITY COULD REDEVELOP AGAIN TOWARD MORNING AS IS
COMMON WITH THESE TROPICAL SYSTEMS. MOST LIKELY AREA FOR
REDEVELOPMENT WOULD BE ALONG AND SE OF NATCHEZ TRACE CORRIDOR CLOSER
TO THE REMNANT CIRCULATION AND IN AN AREA OF MID/UPPER LEVEL FORCING
AS SHOWN BY WEAK 500-300 MB Q-VECTOR CONVERGENCE. WENT WITH A BLEND
OF MAV/MET FOR POPS AND TEMPS TONIGHT.

FOR SATURDAY...MODELS AGREE ON TD 5 CIRCULATION CONTINUING TO LIFT
SLOWLY ENE ACROSS AL...WITH SOME SUBSIDENCE AND DRYING OF DEEP
MOISTURE MOVING IN TO NW SECTIONS OF FORECAST AREA. EXPECT TO SEE
BANDS OF SHRA/TSRA BUILD TO THE W OF THE REMNANT CIRCULATION SIMILAR
TO TODAY...WITH GREATEST COVERAGE ACROSS EASTERN AREAS. WILL CONTINUE
TO MENTION LOCALLY HEAVY RAINFALL IN HWO. MAV POPS OVERALL LOOK
REASONABLE. FOR SAT NIGHT INTO SUNDAY...LOW CONTINUES TO DRIFT A
LITTLE FARTHER AWAY...WHICH SHOULD GRADUALLY REDUCE POPS FROM THE W
SAT NIGHT. BY SUNDAY...FORECAST AREA WILL BE IN BETWEEN WEAK BOUNDARY
DROPPING IN FROM THE N AND TD 5 REMNANTS TO THE ESE OVER AL. MOISTURE
WILL REMAIN PLENTIFUL WITH PW VALUES AOA 2 INCHES...BUT NOT AS
EXCESSIVE AS CURRENTLY. WILL CARRY SLGT CHC TO CHC POPS AREAWIDE WITH
GREATEST POPS IN E WHERE MOISTURE IS BEST. MAV POPS LOOK OK.

AS FAR AS TEMPERATURES...WILL AGAIN BE VERY DIFFICULT OVER EASTERN
TWO-THIRDS OF AREA SAT AS WHERE CLOUDS/PCPN OCCUR GUIDANCE WILL
LIKELY BE SOMEWHAT TOO WARM...WHILE WHERE MORE BREAKS OCCUR MAX TEMPS
WILL BE READILY ACHIEVABLE. CURRENT HEAT ADVISORY COULD BE A BIT IFFY
ON THE EASTERN SIDE OF IT IF CLOUDS/RAIN SET UP RIGHT...BUT WILL
LEAVE FOR NOW. FARTHER NW INTO THE UPPER DELTA...CONFIDENCE IS HIGHER
THAT EXCESSIVE HEAT WILL OCCUR. LOOK TO BE MEETING THE 110 HEAT INDEX
FOR 3 HOUR CRITERIA IN THIS AREA TODAY. COOP OBSERVATIONS SHOW LOWS
HAVE ONLY BEEN GETTING DOWN TO AROUND 80 IN THESE AREAS LAST COUPLE
OF MORNINGS...AND SEE NO REASON TO EXPECT THAT SIMILAR OPPRESSIVE
CONDITIONS WILL NOT CONTINUE INTO THE WEEKEND. IN FACT...AS THE
BOUNDARY CURRENTLY OVER THE MIDWEST DROPS S...THERMAL RIDGE WILL
SHIFT MORE INTO THE AREA FROM THE NW...AND SHOULD ALSO SEE INCREASED
LOW LEVEL MOISTURE POOLING AHEAD OF BOUNDARY. HENCE WILL GO WITH AN
EXCESSIVE HEAT WARNING FOR THE FAR NW COUNTIES AND PARISHES THROUGH
THE WEEKEND. BY SUNDAY...AS INFLUENCE OF TD FIVE REMAINS BECOMES
SOMEWHAT LESS...EXPECT THAT HEAT WILL BUILD EAST INTO MORE OF THE
AREA. HENCE WILL EXTEND CURRENT HEAT ADVISORY INTO SUNDAY. WILL
LIKELY NEED TO EXPAND THAT ADVISORY AND EXTEND IT INTO MONDAY...BUT
WILL DEFER THIS TO LATER SHIFTS TO PINPOINT.

.LONG TERM...MONDAY THE HEAT SHOULD CONTINUE TO BE THE DOMINANT
FEATURE WITH VALUES AOA 100 COMMON ESPECIALLY NORTHERN AND WESTERN
AREAS. GFS HAS NOW COME INTO AGREEMENT WITH ECMWF IN TAKING REMNANTS
OF TD 5 BACK OVER THE FAR NORTHERN GULF AND THEN W ALONG THE COAST
INTO SE TX. THIS IS A CHANGE FROM OVERNIGHT WHEN GFS SHOWED SYSTEM
HAVING MORE OF A DIRECT IMPACT ON OUR AREA...AND IS A SOLUTION THAT
IS SUPPORTED BY 12Z GFS ENSEMBLE. IF THIS PANS OUT...THE LONG TERM
FORECAST WILL LIKELY NEED TO BE TRENDED DRIER AND WARMER...
ESPECIALLY TOWARD DAYS 6/7 WHEN THE 12Z MODELS SHOW 500 MB RIDGE AND
THERMAL AXIS BUILDING INTO THE AREA AGAIN AND INCREASE THE THREAT OF
MORE EXCESSIVE HEAT. FOR NOW HAVE ONLY MADE MINOR ADJUSTMENTS TO LONG
TERM...BUT LATER SHIFTS WILL HAVE TO LOOK AT THESE TRENDS CLOSELY.

&&

.AVIATION...SOLID PRECIP CHANCES WILL EXIST TODAY ACROSS THE S HALF
AND IMPACT THE 3 SOUTHERN SITES. AT THIS TIME...VFR CONDITIONS LOOK
TO PREVAIL THROUGH ATLEAST 06Z...OUTSIDE OF ANY CONVECTION. I WILL
TRY AND TIME STORMS IMPACTING THE SITES CLOSER AND HAVE RESTRICTED
CONDITIONS FOR A SHORTER DURATION. AS IMPACT ON ANY PARTICULAR SITE
BECOME MORE CLEAR...WILL AMD TO COVER THOSE. AT THIS TIME...HEAVY
PRECIP LOOKS TO REDUCE VIS TO AROUND 1SM WITH CEILINGS 1500-2500 FT.
THERE SEEMS TO BE THE POTENTIAL FOR ANOTHER ROUND OF MORNING
ACTIVITY TONIGHT...BUT WITH THE AXIS SHIFTED TOWARD THE I-59
CORRIDOR. WILL COVER THIS WITH VCSH AFTER 10Z FOR MEI/HBG. OUTSIDE
THAT...THERE COULD BE SOME TYPICAL MORNING MVFR VIS RESTRICTIONS
AFTER 09Z UNTIL 13Z.                                       /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       95  77  95  77 /  54  34  40  23
MERIDIAN      95  77  93  74 /  67  41  60  47
VICKSBURG     90  76  96  76 /  43  19  21  10
HATTIESBURG   94  76  92  76 /  75  42  65  40
NATCHEZ       89  75  94  76 /  51  20  39  10
GREENVILLE   102  77 100  79 /  17  16  15  21
GREENWOOD    100  76 100  78 /  23  19  25  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ026>033-036>039.

     EXCESSIVE HEAT WARNING FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR
     MSZ018-019-025-034-035-040-041.

     HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR MSZ018-019-025-034-035-
     040-041.

     HEAT ADVISORY FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR MSZ042-
     047-053-059-060.

LA...EXCESSIVE HEAT WARNING FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR
     LAZ007>009.

     HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR LAZ007>009.

     HEAT ADVISORY FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR LAZ015-
     016-023>026.

AR...EXCESSIVE HEAT WARNING FROM 7 AM SATURDAY TO 7 PM CDT SUNDAY FOR
     ARZ074-075.

     HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR ARZ074-075.

&&

AEG/CME
Hazardous weather outlook, Aug 13, 3:42 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT FRI AUG 13 2010

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-142045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
342 PM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHEAST LOUISIANA AND THE MISSISSIPPI DELTA.

.DAY ONE...TONIGHT AND SATURDAY

VERY HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE WEEKEND. AN
EXCESSIVE HEAT WARNING IS NOW IN EFFECT AS HIGH TEMPERATURES WILL
REACH 100 DEGREES WITH HEAT INDICES REACHING 110 TO 112 DEGREES.
OVERNIGHT LOWS WILL ALSO REMAIN VERY WARM WITH READINGS ONLY FALLING
TO THE UPPER 70S.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE VERY HOT AND HUMID CONDITIONS WILL PERSIST INTO SUNDAY WITH THE
EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM SUNDAY EVENING. MONDAY
WILL BE ANOTHER HOT DAY WITH HEAT INDICES TOPPING OUT AROUND 110
DEGREES. A HEAT ADVISORY WILL LIKELY BE NEEDED WITH THE POSSIBILITY
OF THE EXCESSIVE HEAT WARNING BEING EXTENDED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH THURSDAY.

LAZ015-016-023>026-MSZ026>033-036>039-042-047-053-059-060-142045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-WARREN-CLAIBORNE-JEFFERSON-
ADAMS-
342 PM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND CENTRAL SECTIONS OF MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE WEEKEND. A HEAT
ADVISORY IS IN EFFECT AS HIGH TEMPERATURES WILL REACH THE MID TO
UPPER 90S WITH HEAT INDICES REACHING 105 TO 110 DEGREES. OVERNIGHT
LOWS WILL ALSO REMAIN VERY WARM WITH READINGS ONLY FALLING TO THE
MID AND UPPER 70S.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE HOT AND HUMID CONDITIONS WILL PERSIST INTO SUNDAY WITH THE HEAT
ADVISORY IN EFFECT UNTIL 7 PM SUNDAY EVENING. MONDAY WILL BE ANOTHER
HOT DAY WITH HEAT INDICES AROUND 105 DEGREES. A HEAT ADVISORY MAY BE
NEEDED ON MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH THURSDAY.

MSZ043>046-048>052-054>058-061>066-072>074-142045-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
342 PM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH SOME STORMS THIS AFTERNOON
AND AGAIN ON SATURDAY. MOST OF THE ACTIVITY WILL MOVE SLOWLY AND
RESULT IN A QUICK 1 TO 2 INCHES OF RAINFALL BOTH THIS AFTERNOON AND
SATURDAY.

AN AREA OF LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE NORTHERN
GULF DURING THE WEEK. IF THIS OCCURS...THEN THE RISK FOR HEAVY
RAINFALL WILL BE POSSIBLE AS THIS FEATURE MOVES IN A GENERAL WESTWARD
DIRECTIONS DURING MID WEEK.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Special weather statement, Aug 13, 3:38 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT FRI AUG 13 2010

MSZ043-049-132110-
RANKIN MS-MADISON MS-
338 PM CDT FRI AUG 13 2010

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 10 MILES NORTH OF GOSHEN SPRINGS TO CATO AT
339 PM CDT...MOVING WEST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL MADISON AND RANKIN COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

COHEN
Special weather statement, Aug 13, 4:02 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT FRI AUG 13 2010

MSZ048-049-132130-
HINDS MS-RANKIN MS-
402 PM CDT FRI AUG 13 2010

...THUNDERSTORMS PRODUCING GUSTY WINDS AND VERY HEAVY RAINFALL
MOVING ACROSS THE JACKSON AREA...

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
WAS LOCATED FROM 6 MILES SOUTHWEST OF PELAHATCHIE TO 3 MILES WEST OF
FLOWOOD AT 400 PM CDT...MOVING SOUTHWEST AT 20 MPH.

THIS LINE OF STORMS WILL IMPACT THE JACKSON AREA THROUGH 430 PM
CDT...AND WILL LIKELY RESULT IN RAINFALL AMOUNTS OF 1 TO 2 INCHES.
THIS COULD CAUSE PONDING OF WATER IN LOW-LYING AND POOR DRAINAGE
LOCATIONS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL RANKIN AND EASTERN HINDS COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

COHEN
Special weather statement, Aug 13, 4:08 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT FRI AUG 13 2010

MSZ045-132135-
NESHOBA MS-
408 PM CDT FRI AUG 13 2010

...THUNDERSTORMS PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND
VERY HEAVY RAINFALL ARE MOVING ACROSS NESHOBA COUNTY...

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
WAS LOCATED FROM 4 MILES EAST OF STALLO TO 4 MILES NORTH OF HERBERT
SPRINGS AT 407 PM CDT...MOVING WEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NESHOBA COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

COHEN
Special weather statement, Aug 13, 4:11 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT FRI AUG 13 2010

MSZ035-042-132140-
HUMPHREYS MS-YAZOO MS-
411 PM CDT FRI AUG 13 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 9 MILES EAST OF MIDNIGHT AT 411 PM CDT...MOVING SOUTHWEST AT
5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL YAZOO AND SOUTHERN HUMPHREYS COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, Aug 13, 4:15 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT FRI AUG 13 2010

MSZ031-033-039-132145-
LOWNDES MS-OKTIBBEHA MS-NOXUBEE MS-
415 PM CDT FRI AUG 13 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTHWEST OF CRAWFORD AT 416 PM CDT...MOVING
SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN NOXUBEE...SOUTHEASTERN OKTIBBEHA AND
SOUTHWESTERN LOWNDES COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, Aug 13, 4:25 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT FRI AUG 13 2010

MSZ051-052-057-058-132225-
CLARKE MS-JASPER MS-NEWTON MS-LAUDERDALE MS-
425 PM CDT FRI AUG 13 2010

...VERY HEAVY RAINS MOVING SOUTHWEST THROUGH MERIDIAN...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF VERY HEAVY RAINS OF 1
TO 2 INCHES PER HOUR AND PRODUCING 40 MPH WINDS WAS LOCATED 3 MILES
SOUTH OF MERIDIAN AT 424 PM CDT...MOVING SOUTHWEST AT 13 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH
THESE STORMS THROUGH 530 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN LAUDERDALE...SOUTHEASTERN NEWTON...
NORTHEASTERN JASPER AND NORTHWESTERN CLARKE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 9:03 AM CDTFlash Flood WarningJANAdams117 min
Aug 13, 9:22 AM CDTFlash Flood WarningJANJefferson113 min
Aug 13, 1:38 PM CDTFlash Flood WarningJANJefferson Davis2 hr
Aug 13, 2:29 PM CDTSevere Thunderstorm WarningJANRankin, Simpson46 min
Aug 13, 2:46 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott44 min
Aug 13, 3:12 PM CDTSevere Thunderstorm WarningJANKemper48 min
Aug 13, 3:32 PM CDTExcessive Heat WarningJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more51 hr
Aug 13, 3:32 PM CDTSevere Thunderstorm WarningJANAttala, Holmes30 min
Aug 13, 5:25 PM CDTFlash Flood WarningJANClay, Lowndes2 hr
Aug 13, 6:13 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington47 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.